MAUDE Adverse Event Report: ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Neck, Wrist & Shoulder
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Erythema (1840); Scar Tissue (2060); Superficial (First Degree) Burn (2685); Swelling/ Edema (4577)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On 26-oct-2021, a spontaneous report from the united states via telephone was received regarding a female consumer (age not reported) who was using thermacare neck/shoulder/wrist 8hr.Medical history included prior use of thermacare heat wraps without issue.Concomitant products were not provided.On an unspecified date approximately on (b)(6) 2021 or the (b)(6) 2021, the consumer applied a using thermacare neck/shoulder/wrist 8hr heat wrap to her neck for an unspecified indication.On an unspecified date approximately on (b)(6) 2021 or the (b)(6) 2021, after 12 to 15 minutes of device application, the consumer went to the bathroom and looked in the mirror.Her neck was red and she was burned.The next morning, "they were puffy scars".Additional information was not provided as the reporter declined further participation in the adverse event process.
 
Additional Manufacturer Narrative
The root cause cannot be identified.There was limited device-specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number or a return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality-related trend identified for the subclass adverse event safety request for investigation.The manufacturing operation employ quality control procedures, which include in- process testing, thermal testing, and visual inspection, to ensure the quality of the packaged product.This is an adverse event for the "neck was red and she was burned[?].There were puffy scars".A risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.

Brand Name
THERMACARE NECK/SHOULDER/WRIST 8HR 3CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
1100 market street suite 600
chattanooga TN 37402
Manufacturer Contact
steve weisman
1100 market street suite 600
chattanooga, TN 37402
9738891619
MDR Report Key12844960
Report Number3007593958-2021-00044
Device Sequence Number19921625
Product Code IMD
UDI-Device Identifier00305733015025
UDI-Public00305733015025
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberThermaCare HeatWraps - Neck, Wrist & Shoulder
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale